A new characterization of the maximum genus of a graph

Ladislav Nebeský

Czechoslovak Mathematical Journal (1981)

  • Volume: 31, Issue: 4, page 604-613
  • ISSN: 0011-4642

How to cite


Nebeský, Ladislav. "A new characterization of the maximum genus of a graph." Czechoslovak Mathematical Journal 31.4 (1981): 604-613. <http://eudml.org/doc/13289>.

author = {Nebeský, Ladislav},
journal = {Czechoslovak Mathematical Journal},
keywords = {Betti number of a graph},
language = {eng},
number = {4},
pages = {604-613},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {A new characterization of the maximum genus of a graph},
url = {http://eudml.org/doc/13289},
volume = {31},
year = {1981},

AU - Nebeský, Ladislav
TI - A new characterization of the maximum genus of a graph
JO - Czechoslovak Mathematical Journal
PY - 1981
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 31
IS - 4
SP - 604
EP - 613
LA - eng
KW - Betti number of a graph
UR - http://eudml.org/doc/13289
ER -


  1. I. Anderson, 10.1016/0095-8956(71)90041-4, J. Combinatorial Theory 10 В (1971), 183-186. (1971) Zbl0172.48904MR0276105DOI10.1016/0095-8956(71)90041-4
  2. M. Behzad G. Chartrand, L. Lesniak-Foster, Graphs & Digraphs, Prindle, Weber & Schmidt, Boston 1979. (1979) Zbl0403.05027MR0525578
  3. R. A. Duke, 10.4153/CJM-1966-081-6, Canad. J. Math. 18 (1966), 817-822. (1966) Zbl0141.21302MR0196731DOI10.4153/CJM-1966-081-6
  4. J. Edmonds, D. R. Fulkerson, 10.6028/jres.069B.016, J. Res. Nat. Bur. Stand. В 69 (1965), 147-153. (1965) Zbl0141.21801MR0188090DOI10.6028/jres.069B.016
  5. F. Harary, Graph Theory, Addison-Wesley, Reading (Mass.) 1969. (1969) Zbl0196.27202MR0256911
  6. N. P. Homenko, Method of -transformations and some its applications, (in Ukrainian, English summary). -peretvorennya grafiv (N. P. Homenko, ed.). IM AN URSR, Kiev 1973, pp. 35-96. (1973) MR0411995
  7. N. P. Homenko N. A. Ostroverkhy, V. A. Kusmenko, The maximum genus of a graph, (in Ukrainian, EngHsh summary). (-peretvorennya grafiv (N. P. Homenko, ed.). IM AN URSR, Kiev 1973, pp. 180-210. (1973) 
  8. M. Jungerman, A characterization of upper embeddable graphs, Trans. Amer. Math. Soc. 241 (1978), 401-406. (1978) Zbl0379.05025MR0492309
  9. E. A. Nordhaus R. D. Ringeisen В. M. Stewart, and A. T. White, 10.1016/0095-8956(72)90040-8, J. Combinatorial Theory 12 В (1972), 260-267. (1972) Zbl0217.02301MR0299523DOI10.1016/0095-8956(72)90040-8
  10. E. A. Nordhaus В. M. Stewart, and A. T. White, 10.1016/0095-8956(71)90036-0, J. Combinatorial Theory 11 В (1971), 258-267. (1971) Zbl0217.02204MR0286713DOI10.1016/0095-8956(71)90036-0
  11. R. D. Ringeisen, 10.1002/jgt.3190030102, J. Graph Theory 3 (1979), 1-13. (1979) Zbl0398.05029MR0519169DOI10.1002/jgt.3190030102
  12. G. Ringel, Map Color Theorem, Springer-Verlag, Berlin 1974. (1974) Zbl0287.05102MR0349461
  13. W. T. Tutte, On the problem of decomposing a graph into n connected factors, J. London Math. Soc. 36 (1961), 221-230. (1961) Zbl0096.38001MR0140438
  14. A. T. White, Graphs of groups on surfaces, In: Combinatorial Surveys: Proceedings of the Sixth British Combinatorial Conference (P. J. Cameron, ed.). Academic Press, London 1977, pp. 165-197. (1977) Zbl0378.05028MR0491290
  15. R. J. Wilson, Introduction to Graph Theory, Longman, London 1972. (1972) Zbl0249.05101MR0826772
  16. N. H. Xuong, 10.1016/0095-8956(79)90058-3, J. Combinatorial Theory 26 В (1979), 217-225. (1979) Zbl0403.05035MR0532589DOI10.1016/0095-8956(79)90058-3
  17. J. W. T. Youngs, Minimal embeddings and the genus of a graph, J. Math. Mech. 12 (1963), 303-315. (1963) Zbl0109.41701MR0145512

Citations in EuDML Documents

  1. Ladislav Nebeský, On upper embeddability of complementary graphs
  2. Ladislav Nebeský, A note on upper embeddable graphs
  3. Ladislav Nebeský, Upper embeddable factorizations of graphs
  4. Ladislav Nebeský, Characterizing the maximum genus of a connected graph
  5. Yuanqiu Huang, Yan Pei Liu, Face size and the maximum genus of a graph. II: Nonsimple graphs
  6. Ladislav Nebeský, Certain cubic multigraphs and their upper embeddability
  7. Martin Škoviera, The decay number and the maximum genus of a graph
  8. Ladislav Nebeský, On 2-cell embeddings of graphs with minimum numbers of regions
  9. Ladislav Nebeský, On locally quasiconnected graphs and their upper embeddability
  10. Hung-Lin Fu, Martin Škoviera, Ming-Chun Tsai, The maximum genus, matchings and the cycle space of a graph

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.